Wildfire, Texas
- When
- April 2, 1:30 PM CST to 11:00 PM CST
- Where
- Texas forecast zone
- Property damage
- $18,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
A wildfire six miles east of Hardesty burned six hundred acres and destroyed fences. power poles were singed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire six miles east of Hardesty burned six hundred acres and destroyed fences. Also...power poles were singed. There were no reports of structural damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 2, 12:57 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 157 PM CDT SUN APR 2 2006 .DISCUSSION... SURFACE LOW OVER SOUTHWEST IOWA HAD A COLD FRONT ATTACHED TO IT THAT STRETCHED SOUTHWEST INTO NORTHWEST OKLAHOMA AND INTO THE NORTHERN TEXAS PANHANDLE AND THEN BACK NORTHWEST INTO SOUTHERN COLORADO THIS AFTERNOON. STRONG SURFACE WINDS HAVE BEEN OBSERVED IN ASSOCIATION WITH THE SUBSIDENCE REGION BEHIND MID MISSOURI VALLEY UPPER LEVEL SHORT WAVE. DO NOT BELIEVE THE STRONGER WINDS WILL MAKE IT THIS FAR SOUTH AS THE SHORT WAVE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE SOUTHERN HIGH PLAINS TONIGHT. WITH THIS IN MIND HAVE GONE WITH THE LIGHTER FWC SURFACE WINDS AND ALSO WENT WITH THE SLIGHTLY COOLER FWC LOWS. SOUTHERLY LOW LEVEL FLOW WILL BEGIN IN ERNEST MONDAY NIGHT AS LOW LEVEL JET SETS UP AHEAD OF WEST COAST UPPER TROUGH. NOT SURE ON THE QUALITY OF LOW LEVEL MOISTURE RETURN. MODELS WANT TO PAINT A MOSTLY CLOUDY SKY FOR TUESDAY...ESPECIALLY IN THE EAST. RIGHT NOW HAVE NO REASON TO GO AGAINST THIS...ESPECIALLY AFTER WHAT HAPPENED ON SATURDAY. WILL CONTINUE TO LEAVE POPS OUT OF THE FORECAST FOR TUESDAY INTO WEDNESDAY AS THE STRENGTH OF THE MID LEVEL CAP WILL BE IN QUESTION AS UPPER RIDGE BUILDS OVER THE AREA. AT THIS POINT IT LOOKS LIKE THE CAP WILL HOLD...BUT IF YOU LIKE THE GFS MODEL THEN YOU MAY THINK OTHERWISE. WE WILL LEAVE THE 20 PERCENT POPS IN ACROSS THE EAST FOR WEDNESDAY NIGHT AS THE MAIN DYNAMICS FROM THE UPPER TROUGH MOVE ACROSS. THURSDAY STILL LOOKS TO BE LIKE A WINDY AND DRY DAY...WHICH DOES NOT BODE WELL FOR OUR LOCAL FIREFIGHTERS. WINDS LOOK TO BE AT LEAST IN THE 20 TO 30 MPH RANGE. COLD FRONT BEHIND UPPER LOW TO OUR NORTH COULD BE FAIRLY STRONG AS IT MOVES SOUTH ACROSS THE CWA ON FRIDAY. WE MAY NEED TO THINK ABOUT LOWERING TEMPERATURES THERE. OTHERWISE...A WARMING TREND WILL START BACK UP FOR NEXT WEEKEND AS UPPER RIDGE BUILDS AGAIN. THANK YOU FOR THE COORDINATION PUB. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 38 69 44 69 / 0 0 0 10 BEAVER OK 40 67 44 72 / 0 0 0 10 BOISE CITY OK 36 63 42 74 / 0 0 0 10 BORGER TX 38 66 46 73 / 0 0 0 10 BOYS RANCH TX 36 69 46 75 / 0 0 0 10 CANYON TX 39 70 44 69 / 0 0 0 10 CLARENDON TX 41 69 44 70 / 0 0 0 10 DALHART TX 32 63 42 75 / 0 0 0 10 GUYMON OK 37 70 44 72 / 0 0 0 10 HEREFORD TX 38 67 45 71 / 0 0 0 10 LIPSCOMB TX 40 68 45 72 / 0 0 0 10 PAMPA TX 39 66 43 69 / 0 0 0 10 SHAMROCK TX 42 69 45 69 / 0 0 0 10 WELLINGTON TX 44 70 45 70 / 0 0 0 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN APR 2 2006 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... HIGH FIRE DANGER EXISTS TODAY OVER THE PANHANDLES...BASED ON BRISK WINDS...LOW RELATIVE HUMIDITY...AND DRY NATIVE GRASSES AND SHRUBS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. ALSO...THE FIRE DANGER WILL INCREASE AGAIN ON THURSDAY FOR THE ENTIRE AREA AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND THURSDAY. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503567.